Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2009, 4:29 PM CDT for Butler County, Cowley County, Elk County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2009, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 9, 2009, 5:02 PM CDT
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS, Elk County, KS
The radar
The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 4:35 PM CDT | HAIL 1 | Cambridge, KS | |
| Apr 9, 4:47 PM CDT | HAIL 0.75 | Grenola, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 092129
SVRICT
KSC015-035-049-092215-
/O.NEW.KICT.SV.W.0046.090409T2129Z-090409T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT THU APR 9 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN ELK COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 515 PM CDT.
* AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR CAMBRIDGE...OR 20 MILES EAST OF WINFIELD...AND MOVING
NORTH AT 20 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ATLANTA...BURDEN...CAMBRIDGE...DEXTER...GRENOLA...LATHAM...MAPLE
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2129Z 192DEG 18KT 3727 9660
$$
KLEINSASSER3 follow-up statements
000
WWUS53 KICT 092144
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CDT THU APR 9 2009
KSC015-035-049-092215-
/O.CON.KICT.SV.W.0046.000000T0000Z-090409T2215Z/
BUTLER KS-ELK KS-COWLEY KS-
444 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...WESTERN ELK AND SOUTHEASTERN BUTLER COUNTIES UNTIL 515 PM
CDT...
AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CAMBRIDGE...OR 22 MILES EAST OF WINFIELD...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES WEST OF GRENOLA BY 500 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2144Z 198DEG 13KT 3732 9657
$$
DARMOFAL000
WWUS53 KICT 092153
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT THU APR 9 2009
KSC015-035-049-092215-
/O.CON.KICT.SV.W.0046.000000T0000Z-090409T2215Z/
BUTLER KS-ELK KS-COWLEY KS-
453 PM CDT THU APR 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...WESTERN ELK AND SOUTHEASTERN BUTLER COUNTIES UNTIL 515 PM
CDT...
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9
MILES NORTH OF GRENOLA...OR 26 MILES SOUTHWEST OF EUREKA...MOVING
NORTHEAST AT 25 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
COWLEY...SOUTHEASTERN BUTLER AND WESTERN ELK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL KANSAS.
&&
LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2154Z 204DEG 20KT 3748 9648
$$
DARMOFAL000
WWUS53 KICT 092202
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT THU APR 9 2009
KSC015-035-049-092212-
/O.CAN.KICT.SV.W.0046.000000T0000Z-090409T2215Z/
BUTLER KS-ELK KS-COWLEY KS-
502 PM CDT THU APR 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COWLEY...WESTERN ELK
AND SOUTHEASTERN BUTLER COUNTIES HAS BEEN CANCELLED...
AT 502 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2202Z 204DEG 20KT 3752 9646
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:21 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 9, 3:21 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 321 PM CDT THU APR 9 2009 .DISCUSSION... FORECAST CONCERNS ARE SEVERE WEATHER CHANCES THIS EVENING...THEN CHANCES FOR SHOWERS AGAIN SAT NIGHT/SUN. THIS EVENING-TONIGHT: MAIN SURFACE LOW CONTINUES MAKE PROGRESS JUST SOUTH OF THE KANSAS OKLAHOMA LINE. LOW LEVEL MOISTURE CONTINUES TO STREAM TO THE NORTH JUST AHEAD OF THE ATTENDANT DRYLINE /GENERALLY LOCATED ALONG I-35/ WITH WARM FRONTAL BOUNDARY ASSOCIATED WITH THIS LOW LEVEL MOISTURE PUSHING INTO TO NEAR HIGHWAY 400 IN SOUTHERN KS. POSITION OF THIS WARM SECTOR WILL BE CRITICAL TO AFTERNOON/EARLY EVENING SEVERE WEATHER CHANCES...AS BULK SHEAR AND DIRECTIONAL SHEAR LOOKS CONDUCIVE FOR SUPERCELLS. LATEST SHORT TERM RUC SHOWS SBCAPES APPROACHING 2000 J/KG WITH BACKING WINDS JUST SOUTH OF THIS WARM FRONT. SRH VALUES AROUND 200-300 J/KG AND LOW LCLS SUGGEST THAT A SMALL WINDOW OF OPPORTUNITY EXISTS FOR A TORNADO THREAT AT LEAST FOR A FEW HOURS INTO THE EVENING...ALONG THE KS/OK BORDER IN SOUTHERN KS. COULD ALSO SEE SOME ELEVATED STORMS JUST TO THE NORTH AND POSSIBLY UNDER THE MAIN SURFACE LOW FOR MOST AREAS FROM THE KS TURNPIKE TO THE EAST OF THE KS TURNPIKE...SO WILL KEEP A TSRA POP AROUND AT LEAST UNTIL MIDNIGHT. COULD ALSO SEE SOME WRAPAROUND SHOWERS ON THE NW SIDE OF THIS SURFACE LOW ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KS AT LEAST UNTIL EARLY ON FRI. OF LESSOR CONCERN...BUT CERTAINLY IMPORTANT....WILL BE TIGHT GRADIENT ON THE BACKSIDE OF THE LOW FOR AREAS TO THE WEST OF INTERSTATE 135 FOR THIS EVENING. COULD SEE WINDS GUST TO AROUND 40 MPH AT LEAST UNTIL MIDNIGHT AS MAIN SURFACE PULLS EAST OF THIS AREA. SO WILL ISSUE A WIND ADVISORY UNTIL MIDNIGHT FOR THIS AREA. FRI-SAT: WEAK RIDGING QUICKLY MOVES OVER THE AREA FOR FRI INTO THE DAYTIME HOURS ON SAT. SO EXPECT A GENERAL WARMING TREND FOR BOTH DAYS AS FLOW QUICKLY RETURNS TO THE SOUTHWEST BY SAT. LIFT BEGINS TO INCREASE ACROSS SOUTHWEST KS INTO AREAS WEST OF ICT BY SAT AFTERNOON....SO WILL LEAVE A POP IN FOR THIS...BUT THINK THAT MAIN SHOWER CHANCE WILL HOLD UNTIL AT LEAST SAT NIGHT. SAT NIGHT-MON: NEXT SHORTWAVE FROM THE SOUTHWEST US LOOKS TO PULL THROUGH THE ROCKIES FOR SAT NIGHT INTO SUN. MEDIUM RANGE MODELS STILL TAKING THE MAIN SURFACE LOW ACROSS THE SOUTHERN PLAINS...ISENTROPIC LIFT AHEAD OF THIS SYSTEM INCREASES ACROSS SOUTHERN KS LATE SAT NIGHT INTO EARLY SUN...WITH MAIN UPPER LOW SWINGING ACROSS KS DURING THE DAY ON SUN...WITH LARGE SCALE ASCENT INCREASING. SO WILL GO WITH A SOLID CHANCE POP FOR EARLY ON SUN...WITH A SOLID CHANCE AND EVEN SOME LIKELY POPS ACROSS ERN SECTIONS FOR SUN DURING THE DAYTIME. NOT TOO THRILLED ABOUT TSRA CHANCES WITH THIS SYSTEM...AS MAIN SURFACE BASED INSTABILITY LOOKS TO STAY SOUTH OF THE AREA...BUT COULD STILL SEE SOME RUMBLES OF THUNDER ACROSS SOUTHERN KS...SO WILL KEEP THIS MENTION AROUND UNTIL SUN EVENING. COLD NATURE TO THIS UPPER LOW WILL ALSO LEAD TO A CHILLY AND DAMP SUNDAY ACROSS THE AREA...WITH TEMPS ALMOST 10 DEGREES BELOW NORMAL. REST OF THE EXTENDED: WEAK RIDGING LOOKS TO MOVE OVER THE AREA FOR TUE INTO WED...WITH TEMPS MODERATING SOMEWHAT AS NEXT SYSTEM IN THE PACIFIC NW LOOKS TO DROP SOUTH INTO THE SOUTHERN ROCKIES FOR WED NIGHT INTO THU. NOT TOO CONFIDENT IN HOW WED AND THU WILL PLAY OUT AS ECMWF AND GFS DIFFER ON STRENGTH AND HOW DEEP THIS NEXT SHORTWAVE WILL BE AS IT COMES ACROSS THE ROCKIES. ECMWF IS SLOWER AND LOOKS TO BE THE MOST CONSISTENT...SO WILL FOLLOW THIS SOLUTION FOR NOW...AND KEEP POPS IN FOR WED/THU. KETCHAM .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONDITIONS EXPECTED TO DETERIORATE DURING THE FIRST HALF OF THE FORECAST VALID PERIOD...WITH PREVAILING MVFR AND PERIODS OF IFR ACROSS MOST AREAS THIS EVENING AND OVERNIGHT. MOISTURE WILL CONTINUE TO BE DRAWN NORTH INTO AN AREA OF LOW PRESSURE...WHICH WILL MOVE ALONG THE KANSAS/OKLAHOMA BORDER THROUGH THIS EVENING. LOW CLOUDS WITH MVFR AND AREAS OF IFR CIGS WILL DEVELOP TO THE NORTH OF THE LOW ACROSS CENTRAL KANSAS...AND THEN EXPAND ACROSS THE REST OF THE AREA BEHIND THE LOW TONIGHT. SCATTERED CONVECTION IS ALSO EXPECTED FROM LATE THIS AFTERNOON INTO EARLY TONIGHT. STRONG AND OCCASIONALLY GUSTY WINDS WILL PREVAIL AROUND THIS LOW PRESSURE AREA DURING MUCH OF THE PERIOD. IMPROVEMENT IS EXPECTED TOWARD THE END OF THE VALID PERIOD ACROSS CENTRAL KANSAS WITH RETURN TO VFR CONDITIONS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 39 58 38 64 / 50 10 0 20 HUTCHINSON 38 57 37 64 / 50 0 0 20 NEWTON 38 57 36 63 / 50 10 0 20 ELDORADO 40 57 36 63 / 50 10 0 10 WINFIELD-KWLD 40 58 38 65 / 40 10 0 20 RUSSELL 36 56 37 62 / 60 0 0 20 GREAT BEND 36 56 38 63 / 60 0 0 20 SALINA 37 56 36 62 / 60 10 0 10 MCPHERSON 37 56 36 63 / 50 10 0 20 COFFEYVILLE 43 58 37 64 / 40 10 0 10 CHANUTE 42 56 35 63 / 50 10 0 10 IOLA 42 55 34 63 / 50 20 0 10 PARSONS-KPPF 43 57 36 64 / 40 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051-067-068-082- 083-091-092. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ047-048-050. WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KSZ032-033. &&
Hazardous weather outlook, Apr 9, 4:14 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 414 PM CDT THU APR 9 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 414 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO THIS EVENING. A MODERATE RISK FOR SEVERE STORMS WILL EXIST MAINLY ALONG AND SOUTHEAST OF A WINFIELD TO HOWARD TO CHANUTE LINE. VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WIND GUSTS TO 75 MPH...AND TORNADOES WILL BE POSSIBLE IN THIS AREA. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE JUST NORTH AND WEST OF THIS AREA...ACROSS THE REST OF SOUTHEAST AND PARTS OF SOUTH CENTRAL KANSAS...INCLUDING GREATER WICHITA. HAIL UP TO QUARTER SIZE AND LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE THE PRIMARY RISK IN THESE AREAS. STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL RESULT IN VERY HIGH FIRE DANGER ACROSS CENTRAL KANSAS THIS AFTERNOON. HIGH FIRE DANGER WILL EXIST ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST KANSAS. A WIND ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL KANSAS THROUGH THE LATE AFTERNOON AND ACROSS SOUTH CENTRAL KANSAS UNTIL 1 AM TONIGHT. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE FROM SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...AS ANOTHER DISTURBANCE MOVES EAST ACROSS THE PLAINS. HOWEVER THIS ACTIVITY SHOULD BE NEITHER STRONG NOR SEVERE. A FEW THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY. AT THIS TIME IT APPEARS THIS ACTIVITY WILL BE NEITHER STRONG NOR SEVERE. A HIGH FIRE DANGER EXISTS OVER ALL AREAS EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUIRED LATE THIS AFTERNOON AND THIS EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Special weather statement, Apr 9, 3:55 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT THU APR 9 2009 KSZ069-092130- BUTLER- 355 PM CDT THU APR 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR AUGUSTA...OR 16 MILES SOUTHWEST OF EL DORADO...AND MOVING NORTH AT 35 MPH. ANOTHER STRONG STORM WAS LOCATED JUST WEST OF EL DORADO...ALSO MOVING NORTH. DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Apr 9, 4:06 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 406 PM CDT THU APR 9 2009 KSZ093-092115- COWLEY- 406 PM CDT THU APR 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWEST COWLEY COUNTY... AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ROCK...OR 11 MILES NORTH OF WINFIELD...AND MOVING NORTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Apr 9, 4:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 1 S DEXTER 37.16N 96.72W
04/09/2009 E1.00 INCH COWLEY KS TRAINED SPOTTER
&&
KEDLocal storm report, Apr 9, 4:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL ANDOVER 37.69N 97.14W
04/09/2009 E1.00 INCH BUTLER KS TRAINED SPOTTER
21ST AND 159TH EAST
&&
MJRLocal storm report, Apr 9, 4:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 E ROSE HILL 37.57N 97.10W
04/09/2009 E1.00 INCH BUTLER KS EMERGENCY MNGR
&&
RECLocal storm report, Apr 9, 4:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 W ANDOVER 37.69N 97.19W
04/09/2009 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
127TH ST. EAST AND 21ST ST NORTH
&&
RECThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:27 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 15 hr |
| Apr 9, 3:16 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 28 min |
| Apr 9, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 43 min |
| Apr 9, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 45 min |
| Apr 9, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 31 min |
| Apr 9, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 50 min |
| Apr 9, 5:57 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 33 min |
| Apr 9, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.